My psych switched me from Xanax to Ativan in January to help with newly recurring panic episodes. We also decided to switch from Effexor to Lexapro this past week which I titrated down fairly slowly. My Ativan dose has been 0.5mg in a.m. and mid afternoon, then 1mg at night forover 2 mos. I've been doing better so for the past few days have not taken the 2 daytime doses - just the one at night. Earlier this evening tho, I had a bout of diarrhea after dinner as we were heading to a movie. About 45 mins into the show I started feeling very anxious so we had to leave! (We were able to get a refund) but on the way home I began horrible body shaking and tremors so bad my teeth were chattering and I wasnt even cold! I immediately took 1mg of the Ativan and my nightly Atenolol 25mg. It took over 2 hrs for me to start feeling any relief and quit shaking! Could this have happened just because I deleted the daily doses of Ativan for a few days?
The answer to your question is that anything is possible with benzos and withdrawal.it sounds like you might have a bug and then combine it with the reduction in Meds and you had a perfect storm
I am not a big fan of Meds like Xanax and Attivan but do understand why they are prescribed but for every good story I have 3 or more that are addictive or symptoms of withdrawal even from a small dose
I would taper off the Meds every 3 days going to a lower dose
I didnt realize there were withdrawl symptoms associated with Ativan. Well that explains why I get the "sundowing" symptoms I get in the afternoons. I haven't taken an Ativan in two days, and feel better (if not a little shaky this morning) but I did notice when I would stop taking them I would shake terribly, which since I'm on Zoloft wasn't sure what was causing it. Ugh, this is all so very confusing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Oct 2018 • 4 answers
Updated 10 Nov 2015 • 2 answers
Updated 25 Mar 2017 • 1 answer
Updated 2 Jul 2017 • 2 answers
Updated 16 Jun 2018 • 2 answers